Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 13, 2009, 11:05 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2009, 11:05 AM MST (18:05 UTC)
- Expired
- Dec 13, 2009, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 131805 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1105 AM MST SUN DEC 13 2009 AZZ011>014-017-040-140200- /O.NEW.KFGZ.WI.Y.0028.091213T1805Z-091214T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 1105 AM MST SUN DEC 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG COLD FRONT WILL BRING SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH TO MUCH OF THE LITTLE COLORADO RIVER VALLEY...INCLUDING THE NORTH FACING SLOPES OF THE WHITE MOUNTAINS...FOR MUCH OF THE DAY. WINDS WILL TURN WESTERLY AND DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
000 WWUS75 KFGZ 140149 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 649 PM MST SUN DEC 13 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... .THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. WIND REPORTS RECEIVED THROUGH 6 PM MST INCLUDE: WINSLOW AIRPORT ........... 54 MPH PETRIFIED FOREST NP ....... 50 MPH. WINDOW ROCK AIRPORT ....... 43 MPH. WUPATKI NP ................ 42 MPH. AZZ011>014-017-040-140300- /O.EXP.KFGZ.WI.Y.0028.000000T0000Z-091214T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 649 PM MST SUN DEC 13 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA AND HAVE FALLEN BELOW ADVISORY THRESHOLDS...THEREFORE THE WIND ADVISORY WILL ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 13, 10:05 AM MST, 1 hour earlier.
Area forecast discussion, Dec 13, 10:05 AM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1005 AM MST SUN DEC 13 2009 .SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN AND SNOW SHOWER ACTIVITY TO THE AREA TODAY...ESPECIALLY OVER THE WESTERN HALF OF THE STATE. THE BEST POTENTIAL FOR ACCUMULATING SNOWFALL WILL BE OVER THE MOGOLLON RIM AND KAIBAB PLATEAU ABOVE 6500 FEET. A WINTER WEATHER ADVISORY CONTINUES INTO THE EARLY EVENING HOURS FOR MANY HIGHER ELEVATION AREAS IN COCONINO COUNTY. HIGH PRESSURE AND CLEARING SKIES WILL MOVE INTO THE SOUTHWEST NEXT WEEK. && .DISCUSSION...A VERY TRICKY MOISTURE PROFILE EXISTS THIS MORNING AHEAD OF A COLD FRONT NOW LOCATED NEAR KINGMAN. A FAIRLY WARM LAYER MOVED INTO WESTERN ARIZONA OVERNIGHT AND CAUSED SOME RAIN ALL THE WAY UP TO 7000 FEET. DEWPOINTS ON THE WESTERN RIM ARE STILL JUST ABOVE FREEZING...AND ARE HAMPERING ACCUMULATION POTENTIAL. THIS SHOULD CHANGE AS WE HEAD THROUGH THE MORNING AS SATURATION IMPROVES ALOFT...AND THE SURFACE FRONT NEARS THE RIM ZONES. THE GRAND CANYON SWITCHED OVER TO SNOW ABOUT AN HOUR AGO...AND DENDRITIC FLAKES ARE BECOMING MORE PREVALENT OVER THE WESTERN RIM. TO MAKE A LONG STORY SHORT...WE WILL KEEP THE WINTER WEATHER ADVISORY PRODUCTS IN PLACE...WITH AN UPDATE TO ADJUST WORDING AND TIMING. THERE SHOULD EB ABOUT A 2 HOUR PERIOD AROUND THE FRONT THAT WILL FEATURE VERY HEAVY SNOW...ESPECIALLY ALONG THE SOUTHWEST FACING SLOPES OF THE WESTERN MOGOLLON RIM. FARTHER EAST...STRONG WINDS WILL CONTINUE AHEAD OF THE FRONT WITH MANY AREAS REACHING NEAR ADVISORY LEVELS. SHOWERS WILL REACH THE EASTERN RIM AND WHITE MOUNTAINS LATER TODAY...BUT SNOW LEVELS WILL BE RATHER HIGH...AND THE STORM WILL BE WEAKENING RAPIDLY. NO ISSUES ARE EXPECTED TO THE EAST. BY MONDAY...CLOUDS...SHOWERS AND INSTABILITY WILL LINGER OVER THE WHITE MOUNTAINS REGION WITH CLEARING SKIES FORECAST FOR THE REST OF NORTHERN ARIZONA. TUESDAY THROUGH FRIDAY...HIGH PRESSURE WILL BUILD IN ACROSS THE NORTHLAND KEEPING WINTER WEATHER CONDITIONS AT BAY. TEMPERATURES ARE EXPECTED TO RETURN TO SEASONAL LEVELS. && .AVIATION...FOR THE 18Z PACKAGE...CEILINGS WILL RANGE FROM IFR/LIFR OVER HIGHER TERRAIN AREAS TO PREDOMINANTLY MVFR AT ELEVATIONS BELOW 6000 FEET. VISIBILITIES AND CEILINGS WILL CONTINUE TO DECREASE AS PRECIPITATION BECOMES MORE INTENSE AND WIDESPREAD...WITH LIFR/IFR VISIBILITIES IN SNOW AND FOG BECOMING COMMON. SNOW LEVELS WILL FALL FROM AROUND 6500 FEET THIS MORNING TO 5000 TO 6000 FEET AFTER A COLD FRONT SWEEPS FROM WEST TO EAST ACROSS THE STATE. IN ADDITION...EXPECT STRONG SOUTHWEST SFC WINDS OF 15-25 KTS WITH GUSTS UP TO 30 KTS BECOMING MORE WIDESPREAD THIS MORNING. IMPROVING CONDITIONS ARE EXPECTED AFTER 00Z MONDAY WITH AREAS OF MVFR CONDITIONS LINGERING OVER THE HIGHER TERRAIN DUE TO STRATUS AND WIDELY SCT TO SCT SHSN TROUGH 12Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY AZZ004-006-015 ABOVE 6000-6500 FEET UNTIL 6 PM MST TODAY. && PUBLIC......................PETERSON AVIATION/FIRE WEATHER.......JVC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Dec 13, 5:59 AM MST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 559 AM MST SUN DEC 13 2009 AZZ004>018-037>040-140700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 559 AM MST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN AND MOUNTAIN SNOW IS LIKELY ACROSS NORTHERN ARIZONA TODAY AS ANOTHER WINTER STORM MOVES THROUGH THE REGION. SIGNIFICANT ACCUMULATING SNOW WILL OCCUR ON THE SOUTHWESTERN SLOPES OF THE MOGOLLON RIM...THE SOUTH RIM OF THE GRAND CANYON AND OVER THE KAIBAB PLATEAU. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING SNOW LIMITING DRIVER VISIBILITIES ABOVE 6000 FEET. LOW CLOUDS AND AREAS OF FOG WITH VISIBILITIES BELOW 1/4 MILE ARE ALSO LIKELY THIS MORNING ALONG THE WINDWARD SLOPES MOGOLLON RIM. A WINTER WEATHER ADVISORY FOR SNOW CONTINUES UNTIL 6 PM THIS EVENING FOR ELEVATIONS ABOVE 6000 TO 6500 FEET. THE ADVISORY AREA INCLUDES THE FLAGSTAFF AREA...THE SOUTH RIM OF THE GRAND CANYON AND THE KAIBAB PLATEAU. SEE WSWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW CLOUDS AND SCATTERED SHOWERS WILL LINGER IN THE WHITE MOUNTAINS REGION ON MONDAY WITH CLEARING SKIES AND A RETURN TO DRIER CONDITIONS ELSEWHERE. BY TUESDAY...A WEAK HIGH PRESSURE RIDGE WILL BUILD IN ACROSS THE SOUTHWEST KEEPING WINTER WEATHER AWAY FROM ARIZONA THROUGH THE REST OF THE WORK WEEK.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.